MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 3-4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 3-4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420523
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a primary tkr case on the right side, surgeon tried to implant a size 3-4 9mm constrained liner and was unable to engage the poly, despite recommendations from the rep.Debris was cleared from the baseplate.Sizing compatibility was also checked and correct.Despite multiple attempts was unable to get the liner in.It was changed to posterior stabilized liner and there was no issues engaging the poly and surgeon was able to do so on first attempt.Surgery was not delayed more than 30 minutes.No other complication was reported.
 
Additional Manufacturer Narrative
H6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows damage on the lock detail.Scratches are observed on the surface of the part, probably from the attempted insertion.A dimensional evaluation was not performed as the damage/deformation at several features of the device would not allow for accurate measurement.The clinical/medical evaluation concluded that without the requested patient-specific clinical information/documentation, further assessment of the reported multiple attempts to engage two different right-sided constrained liners could not be performed.Reportedly, a ps liner implantation followed without complications; however, there was a 0-30-minute surgical delay.The product evaluation did confirm damage on the lock detail, although ¿the damage/deformation at several features of the device would not allow for accurate measurement¿ for a dimensional analysis.The clinical root cause could not be concluded.Patient impact beyond the reported 0-30-minute surgical delay could not be determined.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential causes of the reported event could include but are not limited to size of device or surgical technique used.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION CON ART INS 9MM SZ 3-4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10624760
Report Number1020279-2020-05154
Device Sequence Number11372365
Product Code JWH
UDI-Device Identifier03596010555823
UDI-Public03596010555823
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model Number71420523
Device Catalogue Number71420523
Device Lot NumberC1408957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date10/04/2020
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;